Florida, 2014

Lightning Strike in Florida, June 13, 2014

June 13, 2014 · NWS MOB · 1 event in 1 county or zone

A lightning strike killed a 71 year old man while he was out in a field picking blueberries.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A lightning strike killed a 71 year old man while he was out in a field picking blueberries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 13, 4:33 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 13, 4:33 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
533 AM CDT FRI JUN 13 2014

.SHORT TERM...(TODAY THROUGH SUNDAY)...FOR TODAY THROUGH TONIGHT...
500 MB HEIGHT ANALYSIS SHOWS NORTHWEST FLOW ALOFT IN PLACE ACROSS THE
CENTRAL GULF COAST REGION BETWEEN A TROUGH APPROACHING THE EASTERN
SEABOARD AND A RIDGE OF HIGH PRESSURE OVER ROCKY MOUNTAINS AND
ADJACENT PLAINS STATES. A SHORTWAVE TROUGH EMBEDDED WITHIN THE
NORTHWESTERLY MID LEVEL FLOW WAS PUSHING ACROSS MISSISSIPPI EARLY
THIS MORNING...AND AN ASSOCIATED CONVECTIVE COMPLEX WAS MOVING ACROSS
CENTRAL AND SOUTHERN MISSISSIPPI...WITH ANOTHER COMPLEX OF SHOWERS
AND STORMS NOTED ACROSS WESTERN PORTIONS OF ALABAMA. OTHER ISOLATED
STRONG STORMS WERE BEGINNING TO DEVELOP NEAR THE MISSISSIPPI SOUND
AND ADJACENT GULF WATERS NEAR THE SOUTHWEST ALABAMA COAST.

THE SHORTWAVE TROUGH WILL CONTINUE TO PUSH SOUTHEASTWARD FROM
MISSISSIPPI INTO ALABAMA THIS MORNING...THEN IN THE VICINITY OF
SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE BY THIS
AFTERNOON. A WEAK SURFACE BOUNDARY WILL ALSO PUSH INTO THE FORECAST
AREA LATE THIS MORNING INTO THIS AFTERNOON. THESE FEATURES WILL
COMBINE WITH A VERY MOIST AIRMASS /PRECIPITABLE WATER VALUES
INCREASING TO BETWEEN 1.5 AND 1.8 INCHES/ TO AID IN THE DEVELOPMENT
OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
TODAY. WE HAVE CONTINUE TO TREND COVERAGE IN THE 40-50 PERCENT RANGE
ACROSS THE REGION. WHILE SHEAR OVERALL REMAINS WEAK...MLCAPE VALUES
ARE EXPECTED TO RANGE AROUND 1500-2000 J/KG...SO A FEW STRONG STORMS
WILL BE POSSIBLE...WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...STRONG WIND GUSTS...SMALL HAIL AND VERY HEAVY RAIN.
CONVECTION SHOULD DIMINISH IN COVERAGE THIS EVENING AND
TONIGHT...BUT DEEP MOISTURE AND WEAK FORCING WILL SUPPORT KEEPING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...AND MAINLY
NEAR THE COAST AND OFFSHORE OVERNIGHT. HIGHS TODAY RANGE FROM THE
MID 80S TO AROUND 90 WITH LOWS TONIGHT RANGING FROM THE MID TO UPPER
60S INLAND TO THE LOWER 70S NEAR THE COAST. /21

THE OVERALL SEVERE/WET MICROBURST RISK TODAY IS LOW.

SATURDAY THROUGH SUNDAY...THE NORTHERN END OF AN UPPER TROUGH OVER
THE EASTERN CONUS MOVES OFF...LEAVING A PORTION OVER THE NORTHEASTERN
GULF OF MEX AS AN UPPER RIDGE BUILDS OVER CONUS...EAST OF THE MISS
RIVER. SURFACE HIGH PRESSURE MOVES OVER THE NORTHEASTERN
CONUS...WASHING OUT THE WEAK SURFACE TROUGH THE DEPARTING UPPER
TROUGH LEAVES OVER THE SOUTHEASTERN CONUS AND RE-ESTABLISHING ONSHORE
FLOW OVER THE NORTHERN GULF COAST. FOR THE FORECAST...TEMPS AROUND TO
A BIT ABOVE SEASONAL EXPECTED. WITH THE RE-ESTABLISHMENT OF ONSHORE
FLOW...ALBEIT WEAK...AM EXPECTING A SEASONAL PROGRESSION...WITH
OFFSHORE SHOWER FORMATION OVERNIGHT...MOVING INLAND WITH A DEVELOPING
GULF BREEZE.

.LONG TERM...(SUNDAY NIGHT ON)...SUNDAY NIGHT THROUGH TUESDAY...UPPER
ENERGY MOVES SOUTH OVER THE NORTHEASTERN CONUS...HELPING TO PUSH THE
EASTERN UPPER RIDGE EASTWARD. MORE UPPER ENERGY DIVING SOUTH OVER THE
NORTHEASTERN CONUS PUSHES THE RIDGE BACK WEST...TO WEST OF THE MISS
RIVER BY TUESDAY EVENING. THE PORTION OVER THE NW-ERN GULF COAST
REMAINS PRETTY MUCH ANCHORED THROUGH THIS PERIOD OF THE FORECAST. THE
SURFACE RIDGE SHIFTS AND SHARPENS...BECOMING A RIDGE STRETCHING WEST
OVER THE NORTHERN GULF COAST. WITH THE FA MORE UNDER THE INFLUENCE OF
THE UPPER RIDGE OVER THE NW-ERN GULF COAST THAN AN UPPER TROUGH
CENTERED OVER THE FL PENINSULA AND CAROLINA COAST...A FEEL MONDAY
SHOULD STILL SEE NEAR SEASONAL CHANCE OF RAIN...THOUGH AND TUESDAY
WELL BELOW SEASONAL.

TUESDAY NIGHT THROUGH FRIDAY...THE UPPER RIDGE/HIGH REMAINS CENTERED
OVER THE NW-ERN GULF COAST REMAINS IN PLACE...WITH REMAINING IN PLACE
OVER THE NORTHER GULF COAST...WITH THE CONTINUED ONSHORE FLOW
INCREASING THEN MAINTAINING PRECIP H20 VALUES (1.6-1.8") WELL ABOVE
SEASONAL...THE INCREASED INSTABILITY WILL HELP TO COUNTERACT THE
UPPER LEVEL HIGH PRESSURE AND A RETURN TO SEASONAL CHANCE OF TSRA
EXPECTED THE LATTER PART OF THE EXTENDED.

&&

.AVIATION...
12Z ISSUANCE...AM EXPECTING GENERAL VFR CONDITIONS ACROSS THE FA
THROUGH THE FORECAST...WITH TSRA LOCALLY DRIP CIGS/VISBYS TO LOWER
MVFR OR IFR LEVELS INTO THE MORNING HOURS. A SYSTEM APPROACHING FROM
THE NORTHWEST WILL BRING GREATER COVERAGE OF THE LOWER CIGS/VISBYS
MID MORNING INTO THE AFTERNOON HOURS....THEN AS THE ACTIVITY DISSIPATES...
A RETURN TO GENERAL VFR CONDITIONS LATE AFTERNOON ON...AREA WIDE.

&&

.MARINE...A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE OVER
THE EASTERN AND NORTH CENTRAL GULF THROUGH EARLY NEXT WEEK...AS A
WEAK FRONTAL BOUNDARY BECOMES STATIONARY OVER THE INTERIOR SOUTHEAST
STATES AND GRADUALLY DISSIPATES. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED OVER THE MARINE AREA THROUGH MUCH OF
THE PERIOD. OTHERWISE...A LIGHT TO MODERATE MAINLY SOUTH TO
SOUTHWEST WIND FLOW WILL PERSIST THROUGH EARLY NEXT WEEK...BUT
SLIGHTLY STRONGER WINDS NEAR SHORE DURING THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  70  90  71  90 /  50  20  30  10  30
PENSACOLA   88  73  89  73  89 /  50  30  40  20  30
DESTIN      86  74  86  75  87 /  40  30  30  20  30
EVERGREEN   89  66  91  67  91 /  50  20  30  10  30
WAYNESBORO  88  66  89  67  92 /  50  20  20  10  30
CAMDEN      88  65  90  67  92 /  50  20  20  10  30
CRESTVIEW   90  67  92  67  92 /  50  20  30  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 5:29 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
629 AM CDT FRI JUN 13 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
629 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION
TODAY. WHILE SEVERE WEATHER IS GENERALLY NOT ANTICIPATED...A FEW OF
THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF
STRONG WIND GUSTS...SMALL HAIL...NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN. THE HEAVIER DOWNPOURS MAY CAUSE MINOR
FLOODING OF LOW LYING AND URBAN AREAS.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE GULF
BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND.
SOME STORMS COULD BE STRONG...PRODUCING GUSTY WINDS...HEAVY
DOWNPOURS...AND FREQUENT LIGHTNING STRIKES.

A MODERATE RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE
BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THE
WEEKEND.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS OTHERWISE LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GMZ630>635-650-655-670-675-141130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
629 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE
MARINE AREA TODAY AND TONIGHT. A FEW OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS...LOCALLY HIGHER
WAVES...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. A FEW OF
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...
FREQUENT LIGHTNING AND HEAVY RAIN.

In the hours before

Special weather statement, Jun 13, 3:12 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 AM CDT FRI JUN 13 2014

ALZ063-131000-
LOWER MOBILE AL-
412 AM CDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 500 AM CDT...

AT 412 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BAYOU LA BATRE...OR 3 MILES EAST OF CODEN...AND MOVING EAST AT 10
MPH.

* LOCATIONS IMPACTED INCLUDE...
  CODEN...
  BAYOU LA BATRE...
  HERON BAY...

THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...BRIEF STRONG WIND GUSTS...SMALL HAIL...AND
HEAVY RAINFALL.

SEEK SAFE SHELTER INDOORS IF STORMS APPROACH YOUR LOCATION.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 13, 4:15 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT FRI JUN 13 2014

ALZ063-131100-
LOWER MOBILE AL-
515 AM CDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 600 AM CDT...

AT 511 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BAYOU LA BATRE...OR 2 MILES EAST OF CODEN...AND MOVING SOUTHEAST
AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   CODEN...
  WESTERN DAUPHIN ISLAND...                   BAYOU LA BATRE...

THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...BRIEF STRONG WIND GUSTS TO AROUND 40 MPH...
HAIL TO THE SIZE OF DIMES...AND HEAVY RAINFALL.

SEEK SAFE SHELTER INDOORS IF STORMS APPROACH YOUR LOCATION.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 13, 4:56 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
556 AM CDT FRI JUN 13 2014

ALZ061-131145-
UPPER MOBILE AL-
556 AM CDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 645 AM CDT...

AT 555 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SARALAND...OR 5 MILES WEST OF INTERSTATE 65 AND STATE HIGHWAY 158...
AND WAS MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SATSUMA...            SARALAND...           PRICHARD...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 8 AND 19.

THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL...BRIEF GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

SEEK SAFE SHELTER INDOORS IF STORMS APPROACH YOUR LOCATION.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 13, 5:35 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
635 AM CDT FRI JUN 13 2014

ALZ052-MSZ067-076-131215-
WASHINGTON AL-WAYNE MS-GREENE MS-
635 AM CDT FRI JUN 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND NORTHERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN WASHINGTON
COUNTY IN SOUTHWEST ALABAMA...THROUGH 715 AM CDT...

AT 632 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
WAYNESBORO...OR 8 MILES SOUTH OF CLARA...AND MOVING SOUTHEAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  STATE LINE...         CLARA...              BUCKATUNNA...
  FRUITDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&
Special weather statement, Jun 13, 6:17 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
717 AM CDT FRI JUN 13 2014

ALZ052-061-MSZ076-079-131315-
WASHINGTON AL-GREENE MS-UPPER MOBILE AL-GEORGE MS-
717 AM CDT FRI JUN 13 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN GREENE AND NORTHEASTERN
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...AND SOUTHERN WASHINGTON
AND NORTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 815 AM
CDT...

AT 715 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS THAT WERE LOCATED FROM 6 MILES
NORTHEAST OF LUCEDALE...TO NEAR LEAKESVILLE...TO NEAR MCINTOSH.
STORMS ARE MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEAKESVILLE...
  FRUITDALE...
  MOWA CHOCTAW RESERVATION...
  MOUNT VERNON...
  GULFCREST...
  CREOLA...
  CITRONELLE...
  CHUNCHULA...
  CALVERT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 20 AND 24.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 40 TO 50
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN CAN
ALSO BE EXPECTED. SEEK SAFE SHELTER INDOORS IF THESE STORMS APPROACH
YOUR LOCATION.

&&
Special weather statement, Jun 13, 7:38 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
838 AM CDT FRI JUN 13 2014

ALZ059-062>064-FLZ001>006-131515-
ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-SANTA ROSA FL-LOWER BALDWIN AL-LOWER MOBILE AL-
838 AM CDT FRI JUN 13 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ESCAMBIA...
SOUTHERN BALDWIN AND SOUTHERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...
SOUTHERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES IN NORTHWEST
FLORIDA...THROUGH 1015 AM CDT...

AT 835 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTHEAST OF CENTURY TO 5 MILES NORTH OF
FOLEY TO 24 MILES SOUTH OF PASCAGOULA...AND MOVING SOUTHEAST AT 40
MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   WHITFIELD...
  MIDWAY...             PINE LEVEL...         WOODLAWN BEACH...
  WHITING FIELD...      TIGER POINT...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 65.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 50 AND
66.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&

The radar

The Eglin Afb radar (KEVX), 110 km away, was scanning. The volume nearest the first event began at 14:40 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
June 13, 8:40 AM CST
Where
Santa Rosa County, Allentown
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
30.770, -87.050

A lightning strike killed a 71 year old man while he was out in a field picking blueberries.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Santa Rosa2014-06-1371MaleOutside/Open AreasDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512340.